Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 43, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 12, 1995, 1:48 AM EDT for Flagler County, Florida. It was in force for 42 min.
The area
The counties it named.
The facts
- Issued
- May 12, 1995, 1:48 AM EDT (05:48 UTC)
- Expired
- May 12, 1995, 2:30 AM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Flagler County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 5.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 120549 SVRDAB FLC035-120630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 148 AM EDT FRI MAY 12 1995 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 230 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST FLORIDA ...FLAGLER COUNTY NATIONAL WEATHER SERVICE RADAR SHOWED A SEVERE THUNDERSTORM MOVING INTO THE WESTERN PART OF FLAGLER COUNTY...ABOUT 15 MILES NORTHWEST OF BUNNELL. THIS SEVERE THUNDERSTORM WAS MOVING EAST 25 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. AS THE THUNDERSTORMS MOVE OUT OVER THE COASTAL WATERS...BOATERS IN THE THRE,ATENED AREA CAN EXPECT STRONG WINDS...ROUGH SEAS AND LIGHTNING. BOATERS SHOULD TAKE NECESSARY ACTION TO AVOID THE DANGEROUS THUNDERSTORMS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:53 PM EDT, 5 hours 55 minutes earlier.
Area forecast discussion, May 11, 7:53 PM EDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 752 PM EDT THU MAY 11 1995 KMLB SHOWS OUTFLOW BOUNDARY WELL OUT AHEAD OF SOUTHERN EXTENT OF LINE OF CONVECTION...WHICH HAS NOW MOVED OFFSHORE. SOME SCATTERED RW/POSSIBLE TRW BACK OVER LAKE/ORANGE COUNTIES. NORTHERN AREAS MAY RECIEVE A PASSING SHOWER...WHILE A WIDELY SCATTERED RW/TRW STILL MAY TONIGHT POP ON THE OUTFLOW BOUNDARY. WILL TRIM OVERNIGHT POPS GROUPS 1 AND 2 AND MAKE SOME MINOR MODIFICATIONS TO ADJUST FOR CURRENT WIND CONDITIONS. @1...VOLUSIA BREVARD @2...LAKE ORANGE SEMINOLE OSCEOLA @3...OKEECHOBEE INDIAN RIVER ST LUCIE MARTIN MCO DAB MLB CRISTALDI
In the hours before
Special weather statement, May 11, 10:51 PM EDT, 2 hours 57 minutes before
FLZ038-040-501-120355- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 1051 PM EDT THU MAY 11 1995 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FOR PARTS OF NORTH FLORIDA AND THE ADJACENT COASTAL WATERS AND INCLUDES FLAGLER COUNTY... AT 1045 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS IN MARION COUNTY...MAINLY NEAR BELLVIEW AND JUST NORTHWEST OF OCALA. THESE STORMS WERE MOVING EAST 20 MPH. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREtA. PERSONS SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL RADIO OR TELEVISION FOR FURTHER INFORMATION.
Special weather statement, May 11, 11:43 PM EDT, 2 hours 5 minutes before
FLZ038-040-501-120445- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 1143 PM EDT THU MAY 11 1995 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FOR PARTS OF NORTH FLORIDA AND THE ADJACENT COASTAL WATERS AND INCLUDES FLAGLER COUNTY... AT 1140 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS IN MARION COUNTY...STRETCHING FROM THE SOUTH PART OF THE OCALA NATIONAL FOREST...WESTWARD TO SUMMERFIELD AND BELLVIEW AND TO THE OCALA AND SILVER SPRINGS AREA. THESE STORMS WERE MOVING EAST 20 MPH. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT AND AVOID DRIVING INTO MOVING WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS AND FLOOD PRONE AREAS. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. PERSONS SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL RADIO OR TELEVISION FOR FURTHER INFORMATION.
Special weather statement, May 12, 12:38 AM EDT, 1 hour 10 minutes before
FLZ040-120540- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 1238 AM EDT FRI MAY 12 1995 ...STRONG THUNDERSTORMS CONTINUE OVER MARION COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAINFALL AND DANGEROUS LIGHTNING OVER THE SOUTHERN HALF OF MARION COUNTY. THE HEAVIEST RAINFALL WAS OBSERVED IN THE SOUTHEAST CORNER OF MARION COUNTY. ELSEWHERE... SCATTERED SHOWERS AND THUNDERSTORMS WERE OCCURRING OVER NORTH FLORIDA... FROM CROSS CITY TO NEAR JACKSONVILLE... SOUTH TO DAYTONA BEACH AND WEST TO NEAR BAYPORT. MOVEMENT OF THE THUNDERSTORMS WAS EAST AT 25 MPH. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, May 12, 1:44 AM EDT, 4 minutes before
FLZ040-120645- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 144 AM EDT FRI MAY 12 1995 ...A SEVERE THUNDERSTORM WATCH IS EFFECT FOR FLAGLER COUNTY AND THE ADJACENT COASTAL WATERS UNTIL 4 AM EDT... NATIONAL WEATHER SERVICE RADAR SHOWED A LARGE AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL... GUSTY WINDS AND FREQUENT LIGHTNING. THE AREA OF THUNDERSTORMS STRETCHED FROM JACKSONVILLE SOUTH TO FLAGLER BEACH AND DAYTONA BEACH AND WESTWARD INTO THE INTERIOR TO OCALA. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. PERSONS SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL" RADIO OR TELEVISION FOR FURTHER INFORMATION.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 1:11 AM EDT | Severe Thunderstorm Warning | MLB | Lake | 64 min |
| May 12, 7:17 PM EDT | Severe Thunderstorm Warning | MLB | Flagler | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.